U.S. doctors online nowAsk doctors free
A 69-year-old member asked:

two year old male had reacted to amoxicillan with full body hives, fever and joint pain (back, knees and feet). he is in day 11. bloodwork came back negative except for severe inflammation. fever ranges from 109-103.8. ibuprofen was effective?

2 doctor answers2 doctors weighed in
Dr. Julius A Kunzmann
Specializes in
Allergy: From the description may have been a penicillin allergy. Contact dr to test for penicillin allery before you use penicillin again
Dr. Amrita Dosanjh
Pediatrics and Pediatric Pulmonology 36 years experience
Infection: The Amoxicillin should be discontinued, and the underlying cause of the infection determined. Consider a cardiac echo and blood cultures. Rule out Strep and other bacterial causes. Kawasaki's disease should be considered and an evaluation performed to include CRP, Urinalysis and CBC, differtential and platelets. Watch for swelling and redness of the eyes. A chest radiograph may be ordered /PCP.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 16, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.